Aa
A
A
Close
1323278_tn?1298126088
Ibuprofen / headaches
Dear all,

Peace to everybody.  Hope everyone is doing well, or better.

Quick question:  Does anybody suffer from daily headaches/migraines, or weird pressure-like sensation in the head/neck?  I had this for about a year when I suffered my first undiagnosed attack about 12 years ago, and I've had it for 10 months already since my optic neuritis in April.  What do you do to treat it?  It doesn't prevent me from carrying out with my daily life... but God, it's annoying.  Really annoying.

I've noticed that ibuprofen helps, but I'm reluctant to start taking Advil daily.  Should I tell my Neuro?  What's the best course of action?

Thanks for your patience.  I'm still learning, and learning, one day at a time.

Abrazos,

Pablo
Cancel
5 Answers
Page 1 of 1
Avatar_universal
Hi Pablo, yeah I suffer from the daily headache with varying degrees of OUCH. Sometimes just a 'normal' annoying tension-type headache, other times a  full on classic migraine, other times again migraine-aura type symptoms which I cannot figure out if they are migraine of MS.

other times my ears feel really blocked during the headache, pressure etc. Also get  a sore neck.

All i take, due to my paranoia about drugs in general (thanks, adverse reactions of the past!) is Panadol, which is paracetamol, similar I think to your Tylenol? But I have to take it daily lately too. I was just today at my dr and asked if I might be getting rebound headaches from taking too much, but due to other things going on and my  age and gender, he was more inclined to think it was menopause-related. GUess that's off your list though!

I don't know if taking advil daily warrants an actual visit on its own, but I would defintaly bring it up next scheduled visit - UNLESS there is a dramatic change in the headache behaviour prior to then..

Good luck!

Jemm

PS any news on the move down under>? I had no joy in my research this end at all - fat lot of help I am !
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Hi
I also have the pressure on the back of the neck, more noticable after ON episodes!
Am still unDx, can't have MRI

I take Aleve every day for my headaches 2 in the morning and 1 at night
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
667078_tn?1316004535
I have lots of headaches. I use Alieve but not daily. I discuss over the counter medications with my GP. Over the counter like other medications have benefits and risks and interactions with other medications. They all effective and some people can take some and not others. I for instance can not take tylenol because of drug interactions and my liver. Headaches are very complicated mine run with my asthma. The better I am doing with controlling my asthma the less headaches I have.

Alex

Comment
Cancel
667078_tn?1316004535
Comment
Comment
Submit Comment
1253197_tn?1331212710
I have been through periods when I had ongoing headaches and I was taking what I considered far too many OTC headaches tablets just to give me relief. In the end i tried a different approach and went and saw a dietician who suggested some changes to my diet, and also that I had candida of the gut. I followed her instructions and my headaches disappeared and it was only then that I realised how much they had intervened in my daily life.

This is obviously only relevant to me but it is not advisable to take ibuprofen ongoing as it can upset the gut longterm.  Anyhow I wd suggest that you mention it to your gp and if it gets worse then contact your neuro

Best wishes

Sarah
Comment
Cancel
1253197_tn?1331212710
Comment
Comment
Submit Comment
1453990_tn?1329235026
Chronic use of acetaminophen (paracetamol) can be toxic to the liver.  It is better to discuss this with your doctor and pick an appropriate medication.   Acetaminophen  far below the toxic dose taken on a daily basis can lead to liver damage.  While ibuprofen can upset the stomach, there is a second drug, Cytotec (Misoprostol) that can protect your stomache while taking NSAIDs  There are also enteric coated NSAIDs that do not dissolve in the stomach but dissolve in the intestines.

We should always let our doctors know all of the medication, including over the counter, herbal supplements, vitamins and other substances (Medical Marijuana? - Depends where - you have to use your head on this one - it is a patient right here in Colorado) that we might be taking.

Bob
Comment
Cancel
1453990_tn?1329235026
Comment
Comment
Submit Comment
Your Answer
1323278_tn?1298126088
Answer
Know how to answer? Tap here to leave your answer...
Answer
Ibuprofen / headaches
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
987762_tn?1331031553
Blank
supermum_ms
Australia
667078_tn?1316004535
Blank
HVAC
Durham, NC
198419_tn?1360245956
Blank
sllowe
Avatar_f_tn
Blank
essdipity
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
144586_tn?1284669764
Blank
caregiver222